Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 56, NWS Tulsa, OK

April 7, 2004Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 7, 2004, 3:38 PM CDT for Choctaw County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2004, 3:38 PM CDT (20:38 UTC)
Expired
Apr 7, 2004, 4:30 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 170 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS54 KTSA 072038
SVRTUL
OKC023-072130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT WED APR 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 430 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF HUGO...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MESSER...FORT
  TOWSON...SAWYER AND HUGO.

LAT...LON 3407 9557 3388 9555 3394 9515 3417 9516

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:16 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 7, 11:16 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1116 AM CDT WED APR 7 2004

WILL CONTINUE LIKELY POPS FOR THE FORECAST AREA FOR THIS AFTERNOON AS
A SERIES OF 500 MB SHORTWAVES MOVE ACROSS THE AREA. THE FIRST
SHORTWAVE WAS LOCATED OVER NORTHWESTERN ARKANSAS THIS MORNING AND
SHOULD EXIT THE AREA BY EARLY AFTERNOON. THE SECOND AND MORE
IMPRESSIVE SHORTWAVE IS CURRENTLY CENTERED OVER SOUTH-CENTRAL
OKLAHOMA AND WILL PUSH INTO EASTERN OKLAHOMA DURING THE AFTERNOON.
THE COLD POOL ASSOCIATED WITH THE THE SECOND 500 MB SHORTWAVE IS
RUNNING AROUND -19C RESULTING IN FAIRLY STEEP LAPSE RATES WHICH WILL
MAKE THE ATMOSPHERE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. WITH THE WET BULB ZERO AROUND 8000 FT...COULD SEE
SOME SMALL HAIL WITH ANY THUNDERSTORMS THAT DO DEVELOP. WILL LOWER
TEMPERATURES FOR THIS AFTERNOON DOWN SLIGHTLY DUE THE EXTENSIVE
CLOUD COVER ACROSS THE AREA.

FORECAST ID= 10

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 7, 1:00 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED APR 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED APR 7 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS EXTREME SOUTHEAST OKLAHOMA...

A WEAKENING UPPER LEVEL DISTURBANCE CURRENTLY OVER CENTRAL OKLAHOMA
WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS
AFTERNOON AND EVENING. THIS DISTURBANCE AND ITS ASSOCIATED WEAK
SURFACE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR TRIGGERING
SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS LATE THIS
AFTERNOON AND EVENING WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE
ACROSS EXTREME SOUTHEAST OKLAHOMA. HOWEVER...THE MAJORITY OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE
SHOWERS AND THUNDERSTORMS WILL COME TO END AROUND MIDNIGHT AS THE
UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ACROSS EXTREME SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA ON FRIDAY
WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO
FRIDAY NIGHT.  A FEW OF THESE STORMS COULD BE SEVERE...PRIMARILY OVER
FAR SOUTHEAST OKLAHOMA WHERE INSTABILITIES WILL BE MAXIMIZED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 7, 3:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT WED APR 7 2004

OKZ049-053-076-080100-
CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK-
302 PM CDT WED APR 7 2004

SEVERE THUNDERSTORM WATCH NUMBER 49 IN EFFECT UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEASTERN OKLAHOMA...
CHOCTAW		PUSHMATAHA	LE FLORE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.